Propecia Sexual Side Effects Might be Permanent

Merck’s popular hair loss drug Propecia® (finasteride) might cause persistent sexual side effects in some users, according to a study published in the March issue of the Journal of Sexual Medicine. Data from the study suggests that sexual dysfunction may persist in users after they stop using the drug.

The study was conducted by Assistant Professor of Medicine Dr. Michael S. Irwig from George Washington University and Dr. Swapna Kolukula of the Greater Baltimore Medical Center.

George Washington Today, a university publication, reported that Dr. Irwig first became aware of the sexual side effects of Propecia® when he met several men who claimed they had suffered sexual dysfunction after stopping the drug.

The study involved 71 participants between the ages of 21 and 46. Dr. Irwig interviewed the participants to determine how long they took Propecia® and what side effects they experienced. Dr. Irwig noted that 94 percent of the men said they experienced a decreased sex drive, 92 percent said they experienced erectile dysfunction and 69 percent said they experienced problems related to orgasm.

According to the results, the participants took the drug for an average of 28 months and experienced the side effects for an average of 40 months.

Results from the study raise concerns that the side effects of Propecia® might be permanent in some users.

Contact our Propecia® lawyers today to schedule a FREE consultation.

Contact Us

Schedule a free and confidential case review today.

* is a required field

Attorney Advertising:
Miller Legal LLP
700 12th Street, N.W. Suite 700
Washington, DC 20005